Alert archive / Massachusetts / Coastal Flood Statements in 2022
Coastal Flood Statement 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Aug 12, 2022, 3:32 PM EDT for 6 counties in Massachusetts. It took effect at Aug 12, 2022, 10:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2022, 3:32 PM EDT (19:32 UTC)
- In effect from
- Aug 12, 2022, 10:00 PM EDT
- Expired
- Aug 13, 2022, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WHUS41 KBOX 121932
CFWBOX
Coastal Hazard Message
National Weather Service Boston/Norton MA
332 PM EDT Fri Aug 12 2022
MAZ007-015-016-019-022-024-130600-
/O.NEW.KBOX.CF.S.0009.220813T0200Z-220813T0600Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-Barnstable MA-Nantucket MA-
332 PM EDT Fri Aug 12 2022
...COASTAL FLOOD STATEMENT IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EDT SATURDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways (3.4 to 12.9 feet Mean Lower Low Water).
* WHERE...Eastern Essex, Suffolk, Eastern Norfolk,
Eastern Plymouth, Barnstable and Nantucket Counties in
Massachusetts.
* WHEN...From 10 PM this evening to 2 AM EDT Saturday.
* IMPACTS...Minor coastal flooding is expected along the North
Shore from Gloucester to Newburyport. Wave action will likely
cause some washover onto coastal roads around the time of high
tide.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
&&
&&
Time of high total tides are approximate to the nearest hour.
Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 11.5/12.0 2.0/ 2.5 0.2/ 0.8 1-2 Minor
13/01 PM 10.3/10.8 0.8/ 1.3 0.2/ 0.8 2 None
14/01 AM 11.2/11.7 1.7/ 2.2 0.2/ 0.7 2 Minor
14/02 PM 10.4/10.9 0.9/ 1.4 0.2/ 0.8 1 None
15/02 AM 10.8/11.3 1.3/ 1.8 0.2/ 0.7 1-2 None
Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/01 AM 10.3/10.8 0.8/ 1.3 0.4/ 0.9 1 None
13/01 PM 9.2/ 9.7 -0.3/ 0.2 0.4/ 0.9 2 None
14/01 AM 10.1/10.6 0.6/ 1.1 0.2/ 0.8 1 None
14/02 PM 9.2/ 9.7 -0.3/ 0.2 0.2/ 0.8 1 None
15/02 AM 9.7/10.2 0.2/ 0.7 0.2/ 0.7 1-2 None
Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 4.4 ft, Major 5.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 12.0/12.5 1.9/ 2.3 0.4/ 0.9 1 None
13/01 PM 10.8/11.3 0.7/ 1.1 0.4/ 0.9 1 None
14/01 AM 11.8/12.3 1.7/ 2.2 0.2/ 0.8 1 None
14/02 PM 10.8/11.3 0.7/ 1.1 0.2/ 0.8 1 None
15/02 AM 11.3/11.8 1.2/ 1.7 0.2/ 0.7 1 None
Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 11.9/12.4 2.0/ 2.5 0.4/ 0.9 1 None
13/01 PM 10.7/11.2 0.8/ 1.3 0.4/ 0.9 1 None
14/01 AM 11.6/12.1 1.7/ 2.2 0.2/ 0.8 1 None
14/02 PM 10.7/11.2 0.8/ 1.3 0.2/ 0.8 1 None
15/02 AM 11.1/11.6 1.2/ 1.7 0.2/ 0.7 1 None
Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 11.5/12.0 1.8/ 2.2 0.4/ 0.9 1 Minor
13/01 PM 10.2/10.7 0.5/ 1.0 0.2/ 0.8 2 None
14/01 AM 11.2/11.7 1.5/ 2.0 0.2/ 0.7 2 Minor
14/02 PM 10.4/10.9 0.7/ 1.1 0.2/ 0.8 1 None
15/02 AM 10.8/11.3 1.1/ 1.6 0.2/ 0.7 1 None
Buzzards Bay at Woods Hole
MLLW Categories - Minor 5.5 ft, Moderate 7.0 ft, Major 8.5 ft
MHHW Categories - Minor 3.5 ft, Moderate 5.0 ft, Major 6.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/09 PM 3.2/ 3.7 1.3/ 1.8 0.2/ 0.7 1 None
13/10 AM 3.0/ 3.5 1.0/ 1.5 0.1/ 0.6 1 None
13/10 PM 3.2/ 3.7 1.2/ 1.7 0.2/ 0.7 1 None
14/11 AM 3.0/ 3.5 1.0/ 1.5 0.1/ 0.6 1 None
14/11 PM 2.8/ 3.4 0.9/ 1.4 0.1/ 0.6 1 None
15/11 AM 3.0/ 3.5 1.0/ 1.5 0.2/ 0.7 1 None
Chatham MA - East Coast
MLLW Categories - Minor 9.0 ft, Moderate 11.5 ft, Major 13.0 ft
MHHW Categories - Minor 1.3 ft, Moderate 3.8 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/01 AM 6.2/ 6.8 -1.5/-1.0 0.4/ 0.9 1-2 None
13/02 PM 5.2/ 5.7 -2.5/-2.0 0.4/ 0.9 2 None
14/02 AM 6.1/ 6.6 -1.7/-1.2 0.2/ 0.8 2 None
14/03 PM 5.4/ 5.9 -2.3/-1.9 0.2/ 0.8 2 None
15/03 AM 5.9/ 6.4 -1.9/-1.4 0.2/ 0.8 2 None
Chatham - South side
MLLW Categories - Minor 9.0 ft, Moderate 10.5 ft, Major 11.5 ft
MHHW Categories - Minor 4.5 ft, Moderate 6.0 ft, Major 7.0 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/01 AM 5.6/ 6.1 1.1/ 1.6 0.6/ 1.1 1 None
13/02 PM 4.6/ 5.1 0.1/ 0.6 0.5/ 1.0 2 None
14/02 AM 5.4/ 5.9 0.9/ 1.4 0.5/ 1.0 2 None
14/03 PM 4.7/ 5.2 0.2/ 0.7 0.4/ 0.9 2 None
15/03 AM 4.9/ 5.4 0.4/ 0.9 0.2/ 0.8 1 None
Provincetown Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.9 ft, Moderate 3.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 12.0/12.5 1.9/ 2.3 0.4/ 0.9 1 None
13/01 PM 10.6/11.1 0.5/ 1.0 0.2/ 0.8 2 None
14/01 AM 11.8/12.3 1.7/ 2.2 0.2/ 0.8 2 None
14/02 PM 10.7/11.2 0.6/ 1.1 0.2/ 0.7 1-2 None
15/02 AM 11.4/11.9 1.3/ 1.8 0.2/ 0.7 1 None
Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.5 ft, Moderate 4.0 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 12.7/13.2 2.2/ 2.7 0.6/ 1.1 1 Minor
13/01 PM 11.4/11.9 0.9/ 1.4 0.5/ 1.0 1-2 None
14/01 AM 12.5/13.0 2.0/ 2.5 0.5/ 1.0 1 None
14/02 PM 11.4/11.9 0.9/ 1.4 0.4/ 0.9 1 None
15/02 AM 11.9/12.4 1.4/ 1.9 0.2/ 0.8 1 None
Sandwich Harbor
MLLW Categories - Minor 12.0 ft, Moderate 14.0 ft, Major 15.0 ft
MHHW Categories - Minor 1.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/12 AM 10.9/11.4 0.6/ 1.1 0.5/ 1.0 1 None
13/01 PM 9.8/10.3 -0.6/-0.1 0.5/ 1.0 1-2 None
14/01 AM 10.7/11.2 0.4/ 0.9 0.4/ 0.9 1 None
14/02 PM 9.8/10.3 -0.6/-0.1 0.4/ 0.9 1-2 None
15/02 AM 10.2/10.7 -0.2/ 0.3 0.2/ 0.8 1 None
Wings Neck
MLLW Categories - Minor 6.5 ft, Moderate 9.0 ft, Major 11.5 ft
MHHW Categories - Minor 2.1 ft, Moderate 4.6 ft, Major 7.1 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
12/09 PM 5.7/ 6.2 1.3/ 1.8 0.5/ 1.0 1 None
13/09 AM 5.2/ 5.7 0.9/ 1.4 0.5/ 1.0 1 None
13/10 PM 5.6/ 6.1 1.2/ 1.7 0.5/ 1.0 1 None
14/10 AM 5.2/ 5.7 0.9/ 1.4 0.4/ 0.9 1 None
14/11 PM 5.2/ 5.7 0.8/ 1.3 0.4/ 0.9 1 None
15/11 AM 5.4/ 5.9 1.0/ 1.5 0.5/ 1.0 1 None
Nantucket Harbor
MLLW Categories - Minor 5.0 ft, Moderate 6.5 ft, Major 8.0 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.4 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
13/01 AM 4.6/ 5.1 1.0/ 1.5 0.6/ 1.1 1-2 Minor
13/02 PM 3.7/ 4.2 0.2/ 0.7 0.6/ 1.1 2 None
14/02 AM 4.4/ 4.9 0.8/ 1.3 0.6/ 1.1 2 None
14/03 PM 3.7/ 4.2 0.2/ 0.7 0.5/ 1.0 2 None
15/03 AM 4.0/ 4.5 0.5/ 1.0 0.4/ 0.9 1-2 None
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Aug 12, 1:25 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 12, 1:25 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 125 PM EDT Fri Aug 12 2022 .SYNOPSIS... Mainly dry, seasonable weather expected today with a low chance for showers across southeast Massachusetts and Rhode Island. Canadian high builds in this weekend ushering an early fall-like air mass with mostly dry weather. Low pressure passing well offshore could bring a few showers to southeast Massachusetts and Rhode Island at times. An unsettled and slow- evolving weather pattern then develops into the middle of next week. While not yet set in stone, the potential exists for welcomed rains Tuesday through Thursday. Cooler than normal temps are likely this weekend into midweek. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1:25 PM Update: AN SPS has been issued for all of Massachusetts through 8pm for elevated fire weather concerns. A dry airmass combined with severe to extreme drought conditions will result in elevated fire weather concerns today. RH values will drop to between 25 and 35 percent across much of the interior this afternoon with northwest winds 10 to 15 mph. Clouds continue to clear from west to east, but as previously mentioned the main issue remains the stratus deck across the outer Cape and Islands. Low chance of an isolated shower in places like Nantucket this afternoon, as KBOX has been tracking a line off showers off shore but dry weather prevails much of the time. Otherwise, high pressure ridging into interior Southern New England should yield plenty of sun and falling dewpoints into the upper 40s to mid 50s! Thus a refreshing air mass filtering into Southern New England. Previous discussion: * Below normal temperatures today with mainly dry weather outside of a few brief showers. Except for a few sprinkles or spot showers, most locations will stay mostly dry. Mesoanalysis shows a stalled front hung up across central MA into CT. Areas to the west have dew points in the 50s and mostly clear skies while areas east of the boundary have dew points in the 60s and partly cloudy skies, with thicker and lower cloud cover towards southeast MA into Cape Cod/Islands. A thing to note is that despite dew point depressions from 0-3F across the Cape/Islands, fog has struggled to form the past couple of nights. Examining RAP model soundings shows a very shallow mixed layer (below 500 ft) that has helped stir up the boundary layer immediately above the surface. While no widespread fog is expected through daybreak, areas of patchy fog could still form in the next few hours in the typical fog prone areas, including the interior river valleys. A potent upper trough will approach from the west today. This coupled with a distant offshore wave of low pressure, should provide modest but adequate convergence for shower activity and perhaps even an isolated thunderstorm. This is somewhat similar to an inverted trough setup that we often see in winter. However, baroclinicity is much weaker in mid August and the overall forcing is also quite limited. Therefore, we expect dry weather to dominate but a few showers may briefly impact parts of the region on Friday. Have gone with mostly slight chance PoPs due to uncertainty with the northward extent of the precipitation shield. Wouldn't be surprised if most locations including those near the coast stay dry. Greatest risk for a few hundredths of an inch of rain will be across eastern MA and RI. Overall even if showers do materialize, any precipitation will be rather light with dry weather dominating for most locations. Temperatures wise, daytime highs should be mainly in the 70s to the low 80s depending on the amount of solar insolation. Greatest probability for more clouds and cooler temperatures will be across eastern MA and RI. Regardless, temperatures will be a little below normal, which is quite a dramatic shift from the oppressive heat and humidity that we experienced over the past several weeks. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Tonight... A cool night is in store with many locations falling into the 50s with 60s across southeast MA, and especially near the coast as well as the urban heat islands. Great opportunity to open the windows! A weak disturbance passing well offshore could bring some sprinkles or light showers into southeast MA and southern RI, but most locations should stay dry. Saturday... Refreshing, almost fall-like weather is in store for Saturday with dew points falling into the 40s for much of the interior. There would be more cloudiness across eastern MA and RI, especially southeast MA as a offshore low pressure system passes outside the 70W/40N benchmark during the day. With 925mb temps +12 to +15C and a light northerly flow across the interior and northeast flow across eastern MA/RI, highs should mainly be in the 70s, except low 80s across CT valley. These readings will be about 5 to 7 deg below normal, quite the change from the recent oppressive heat. Enjoy! && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Highlights: * Generally dry on Sunday with cooler than normal temps. * Unsettled early to midweek, and while not yet set in stone, potential continues for rainy conditions Tue-Thurs. * Cooler than normal temps continue into most of the upcoming week with lower humidity levels. Details: While there remains some important detail differences to be ironed out, the large-scale pattern in this forecast period is little changed from that of previous forecasts. Longwave troughing to remain established, with an initial closed low Sat night moving northward into NH/ME on Sunday. Additional shortwave disturbances around the longwave trough early in the week to evolve into another closed-off low around Tues or Wed, setting up the potential for cloudiness and welcomed wet weather conditions for parts of or all of SNE Tue-Thurs. While most of the EPS/GEFS/GEPS ensemble means paint a closed low over central NY/northern PA around Tues, one source of uncertainty that appears to be leading to wider solution spread on daily rain chances in the deterministic guidance is how soon and/or how far to the west of SNE will the trough close off to a closed low. A rainier pattern would be favored by a closed low to our west; which would allow for more southerly flow around the east side of the closed low to facilitate several periods of rain. Important to point out that some guidance (e.g. the CMC and on some level the 00z ECMWF) is too far east and lead to less rain or a shutout entirely. However the ensemble consensus is that later Tue and into Wed offers the best rain chances (ensemble QPF probabilities of 0.50" of rain or greater in a 24-hr period are centered around 40-60%). This occurs as a surface low develops near the 40/70 benchmark Wed and moves slowly N into northern New England on Thurs. Given that we badly need the rain in protracted drought conditions, there still is optimism for a multi-day period of rains into midweek but there are now some outcomes that could lead to less rain. Temperatures in the period are below-normal for mid-August. NBM temperatures seem reasonable for now (highs in the 70s/around 80, lows mid 50s-mid 60s). Given anticipated cloud cover trends, there may be need to undercut highs by a few degrees in later updates. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. 18z TAF Update: Today: High confidence. Mostly VFR except for MVFR ceilings across the Cape terminals due to a passing offshore system. May have a few sprinkles or showers across southeast MA and southern RI. NW winds across western MA/CT/RI but NE winds across eastern MA. Wind speeds around 5-10 kt. Tonight...High confidence. Mostly VFR. Best chance for MVFR/IFR ceilings and patchy fog across southeast MA. N winds at 5 to 10 kt. Saturday...High confidence. Mostly VFR. Best chance for MVFR/IFR ceilings across southeast MA. N/NE winds at 5 to 10 kt. KBOS...High confidence. NW winds shift to NE/ENE ~15-16. KBDL...High confidence. Outlook /Saturday Night through Tuesday/... Saturday Night through Sunday Night: VFR. Monday: VFR. Slight chance RA. Monday Night: VFR. Chance RA. Tuesday: Mainly VFR, with areas MVFR possible. Breezy. Chance RA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today into Saturday...High confidence. Mostly cool and cloudy with seas and winds below SCA thresholds. There will be periods of light showers at times, especially this afternoon and then on Saturday. NE winds on Friday turning N on Saturday. Outlook /Saturday Night through Tuesday/... Saturday Night through Monday: Winds less than 25 kt. Monday Night: Winds less than 25 kt. Chance of rain. Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Loconto/Chai NEAR TERM...Loconto/Chai/Gaucher SHORT TERM...Chai LONG TERM...Loconto AVIATION...Loconto/Gaucher MARINE...Loconto/Chai
Hazardous weather outlook, Aug 12, 4:08 AM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 AM EDT Fri Aug 12 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-130815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 408 AM EDT Fri Aug 12 2022 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-130815- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 AM EDT Fri Aug 12 2022 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 12, 11:40 AM EDT, 3 hours 52 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1140 AM EDT Fri Aug 12 2022 MAZ002>024-026-130000- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Northern Middlesex MA- Including the cities of Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, and Ayer 1140 AM EDT Fri Aug 12 2022 ...ELEVATED FIRE WEATHER CONCERNS TODAY FOR MASSACHUSETTS... A dry airmass combined with severe to extreme drought conditions will result in elevated fire weather concerns today. RH values will drop to between 25 and 35 percent across much of the interior this afternoon with northwest winds 10 to 15 mph.
Nearby
Coastal Flood Statements in Massachusetts, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.